[Skip to Content]
[Skip to Content Landing]
Article
February 1990

Neuroleptic Malignant Syndrome in a Multiple Trauma Patient

Author Affiliations

From the Division of Trauma, Lehigh Valley Hospital Center, Allentown, Pa.

Arch Surg. 1990;125(2):274-275. doi:10.1001/archsurg.1990.01410140152028
Abstract

• Neuroleptic malignant syndrome is a little-known adverse reaction to neuroleptic administration characterized by hyperpyrexia, leukocytosis, creatine kinase elevations, muscular rigidity, autonomic dysfunction, and alterations in level of consciousness. Neuroleptic malignant syndrome has an associated 20% mortality but can be reversed when treated with neuroleptic discontinuation and administration of bromocriptine and dantrolene. Early diagnosis in the trauma unit may prevent an extensive workup for presumed sepsis. To our knowledge, neuroleptic malignant syndrome has not previously been reported in a multiple trauma patient.

(Arch Surg. 1990;125:274-275)

×